What causes bluish black rashes on legs in children?

default
Posted on Thu, 9 Apr 2015 in General Health
Question: my kid 4 years old, she got some rash starting with blue and balck color and spreding across the leg gradually. Please suggest what is it how to clear it out.
doctor
Answered by Dr. Omprakash Ashokrao Deshmukh 4 hours later
Brief Answer:
fixed drug eruption.

Detailed Answer:
Thanks for the query. I have seen the uploaded images.
It looks like fixed drug eruption.
It is common after taking some medicines like for fever, lose motion etc.
Please tell me is there any fever?, have you given any medicines?
If there is no history of medicines then it can be Henoch-Schönlein purpura (HSP) also.
Apply calamine lotion on it.
Give syp. Atarax 5 ml two times a day. Please get it prescribed by her doctor.
Get back to me with above answers.
Hope i helped you.

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Omprakash Ashokrao Deshmukh 10 hours later
yes doctor, she got her 4th year shorts after she got fever after getting her shorts for one day. Doctor said she also have ear infection so suggested antibiotics which we are using right now but we haven't given yesterday(3/19) after noticing rash spreading across the leg.

Medications which we are using:
1. AMOXICILLIN 400 MG/5 MIL SUSP
2. BROMPHERNIR- PSEUDOEPHED-DM SYR

Thanks
XXXX
doctor
Answered by Dr. Omprakash Ashokrao Deshmukh 1 hour later
Brief Answer:
withold the medicines

Detailed Answer:
Thanks for the query.

It nearly confirms the diagnosis of fixed drug eruption.
Nothing to worry, it will disappear after treatment.
You will have to give antihistamine like atarax syrup, along with steroid if needed, after discussing with your treating doctor.
It can happen to any patient, anytime because doctor can not predict beforehand that which drug will cause reaction and which will not. The causative agent needs to be avoided.
Also apply calamine lotion locally.

Hope I helped you.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Omprakash Ashokrao Deshmukh 1 hour later
HI sir,

Today we met my kid Doctor she said it's looks like internal bleeding inside skin and she took the blood for test we may get test results by evening at 5:00 PM today. And also she confimed it's not because of medicine she is using.

Please suggest.
doctor
Answered by Dr. Omprakash Ashokrao Deshmukh 46 minutes later
Brief Answer:
upload the reports please.

Detailed Answer:
Thanks for follow up.

Take the opinion of a dermatologist, I will stick to my diagnosis of fixed drug eruption.

Bleeding under the skin might be there, but it is not the diagnosis, it is one of the reasons of bluish discoloration of the skin.
But for bleeding to occur under the skin there must be something like low platelet count, trauma, an autoimmune disorder etc.

Fixed drug eruption can also cause bleeding under the skin.

To confirm the diagnosis, you can ask your doctor to do oral challenge test or patch test.
See whether your doctor has changed the medicines or not because same medicine if continued can increase the lesion. (if it is FDG)

Waiting for reports to come.

Hope I helped you.


Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Omprakash Ashokrao Deshmukh

Pediatrician

Practicing since :2008

Answered : 633 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  

Recent questions on  Ear infection

doctor1 MD

my son was diagnosed with rhabdomayosarcoma in his right testicle in dec 2008. we was 5yrs old. it was stage 1 and had the testicle removed no...

doctor1 MD

I have swollen nasal membranes, pain in the right ear, face pain, pain from the front to the back of my head on the right side and mouth pain. The...

doctor1 MD

My son was diagnosised withmono about three weeks ago. He had an ear infection also, and it was treated with cipro antibiotic. He now is feeling...

doctor1 MD

my16 yr old niece has had chronic ear infections, 2 sets of tubes, and for the past year or two, a skin like substance that grows on the eardrum...

doctor1 MD

I’ve been experiencing severe vaginal itching . Internal and external. Also, little white pieces of discharge in and out of my vagina. started...

doctor1 MD

I recently finished 10 days of antibiotics for a sinus/nasal cold/bug. I still have limited sense of smell and appetite and reduced hearing. I...

doctor1 MD

I have an ear infection ( otitis external) I was put on pain meds ibuprofen 800mg and an antibiotic, ciprofloxacin , but I cannot sleep is there...

Get personalised answers from verified doctor in minutes across 80+ specialties

151 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2